Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Lincoln, IL

May 25, 2010Sangamon County, Illinois

NWS Lincoln, IL issued this flash flood warning at May 25, 2010, 11:40 AM CDT for Sangamon County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2010, 11:40 AM CDT (16:40 UTC)
Expired
May 25, 2010, 2:53 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Sangamon County, IL

The radar

The Lincoln radar (KILX), 43 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WGUS53 KILX 251640
FFWILX
ILC167-252030-
/O.NEW.KILX.FF.W.0006.100525T1640Z-100525T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1140 AM CDT TUE MAY 25 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SANGAMON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 330 PM CDT.

* AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. THE DIVERNON FIRE DEPARTMENT MEASURED 2.25 INCHES OF
  RAIN IN AN HOUR AT 1135 AM CDT. A CLUSTER OF THUNDERSTORMS WITH 
  VERY HEAVY RAINS WAS OVER SANGAMON COUNTY MAINLY SOUTH AND EAST
  OF SPRINGFIELD. THE THUNDERSTORMS WERE DRIFTING SLOWLY NORTHWEST
  AT 10 MPH.   

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SPRINGFIELD...AUBURN...CHATHAM...DIVERNON...LOAMI...
  MECHANICSBURG...NEW BERLIN...PAWNEE...PLEASANT PLAINS...RIVERTON...
  ROCHESTER...SHERMAN AND WILLIAMSVILLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3990 8998 3992 8971 3995 8971 3998 8954
      3998 8949 3993 8949 3993 8942 3992 8941
      3991 8935 3977 8934 3975 8938 3975 8944
      3970 8944 3964 8954 3953 8955 3953 8992
      3973 8999

$$

HUETTL
1 follow-up statement
203 
WGUS73 KILX 251953
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT TUE MAY 25 2010

ILC167-252008-
/O.CAN.KILX.FF.W.0006.000000T0000Z-100525T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANGAMON IL-
253 PM CDT TUE MAY 25 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SANGAMON COUNTY IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN LINCOLN.

&&

LAT...LON 3990 8998 3992 8971 3995 8971 3998 8954
      3998 8949 3993 8949 3993 8942 3992 8941
      3991 8935 3977 8934 3975 8938 3975 8944
      3970 8944 3964 8954 3953 8955 3953 8992
      3973 8999

$$

AUTEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:23 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 25, 10:23 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1023 AM CDT TUE MAY 25 2010

.DISCUSSION...
ISSUED 1023 AM CDT TUE MAY 25 2010

ANOTHER DAY OF SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED.
ACTIVITY THIS MORNING HAS LARGELY BEEN NORTH AND SOUTH OF OUR
CWA. HOWEVER...THIS IS EXPECTED TO INCREASE SOME...DUE TO THE
LEFTOVER BOUNDARIES FROM THE PAST AND PRESENT STORMS...AS WELL AS
A WEAK UPPER AIR DISTURBANCE MOVING WEST OUT OF INDIANA AND OHIO.
NOTHING REALLY IS AROUND TO SPEED THE STORMS ALONG...SO ANY
LOCATION THAT GETS RAIN HAS A DECENT CHANCE OF RECEIVING SOME
HEAVY AMOUNTS.

HAVE UPDATED THE ZONES/GRIDS FOR LATEST TEMPERATURE AND SKY TRENDS.
LOWERED HIGH TEMPERATURES A DEGREE OR TWO WITH THE INCREASE IN
CLOUDS EXPECTED...ALTHOUGH LOCATIONS NEAR THE INDIANA BORDER HAVE
THE BEST CHANCES OF REACHING NEAR 90 DEGREES...WITH THE GREATEST
AMOUNT OF SUNSHINE EXPECTED IN THAT AREA.

GEELHART

&&

.AVIATION...
ISSUED 650 AM CDT TUE MAY 25 2010

A WARM...HUMID...AND UNSTABLE AIRMASS REMAINS OVER THE CENTRAL
ILLINOIS TERMINALS THIS MORNING...AND WILL LINGER THROUGH THE 12Z
TAF VALID TIME AND BEYOND. SCATTERED SHOWERS/THUNDERSTORMS WILL
DEVELOP IN THIS AIRMASS TODAY IN A SOMEWHAT GREATER FREQUENCY THAN
THEY HAVE BEEN OCCURRING OVERNIGHT. A DECREASING PRECIPITATION
TREND WILL BE SEEN AGAIN TONIGHT WITH THE LOSS OF DIURNAL HEATING.
WITH THE EXCEPTION OF A COUPLE HOUR TEMPO GROUP AT KBMI EARLY THIS
MORNING...WHERE STORMS ARE PRESENTLY NEARBY...HAVE ONLY CARRIED
VCTS INTO THIS EVENING DUE TO THE LOW CONFIDENCE IN STORM LOCATION
AND TIMING. THERE IS LITTLE EVIDENT TO FOCUS THE STORMS TODAY AND
ADDITIONAL DEVELOPMENT WILL LIKELY FIRE ALONG SUBTLE FEATURES LIKE
OUTFLOW BOUNDARIES FROM OTHER STORMS. THE WEAK WIND FIELDS WILL
PROVIDE SLOW MOMENT TO ANY STORMS THAT DEVELOP.

BAK

&&

.PREV DISCUSSION...
ISSUED 247 AM CDT TUE MAY 25 2010

HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THURSDAY...BEFORE
SOMEWHAT COOLER WEATHER ARRIVES BY THE WEEKEND.

EVENING UPPER AIR ANALYSIS CONTINUES TO SHOW A BLOCKING PATTERN
ACROSS THE CONUS...WITH STRONG RIDGING OVER THE MIDWEST AND
TROUGHING ALONG AND WEST OF THE ROCKIES. AT THE SURFACE...HIGH
PRESSURE STRETCHES FROM NEW ENGLAND TO THE WESTERN GULF OF
MEXICO...WHILE NEARLY STATIONARY FRONTAL BOUNDARY REMAINS DRAPED
ACROSS THE PLAINS.

SHORT TERM...TODAY THROUGH THURSDAY

MAIN QUESTION TODAY WILL BE HOW MUCH CONVECTION WILL FIRE. OVERALL
SYNOPTIC PATTERN WILL REMAIN UNCHANGED FROM PREVIOUS DAYS...WITH
UPPER RIDGING FIRMLY IN PLACE ACROSS THE REGION. PRIMARY FOCUS
FOR WIDESPREAD STORMS WILL STAY WELL TO THE WEST...HOWEVER
NUMEROUS MESOSCALE BOUNDARIES LEFT BEHIND BY STORMS FROM LAST
EVENING WILL ACT AS TRIGGER FOR ADDITIONAL THUNDERSTORMS LATER
TODAY. FORECAST SOUNDINGS ARE ONCE AGAIN INDICATING A MOIST HIGH
CAPE ENVIRONMENT WITH LITTLE OR NO CAPPING...SO THINK SCATTERED
STORMS WILL HAVE NO PROBLEM DEVELOPING. SINCE EXACT LOCATION OF
SUBTLE BOUNDARIES WILL BE DIFFICULT TO DETERMINE...WILL COVER THE
ENTIRE KILX CWA WITH 30 TO 40 POPS FOR SCATTERED THUNDER...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. PRETTY MUCH THE SAME STORY
WILL UNFOLD ON WEDNESDAY...WITH DIURNAL CONVECTION DEVELOPING
DURING PEAK HEATING.

UPPER RIDGE WILL BEGIN TO GET FLATTENED WEDNESDAY NIGHT AND
THURSDAY...AS A WAVE RIDES UP AND OVER IT. THIS FEATURE WILL DROP
SOUTHEASTWARD THROUGH THE GREAT LAKES/MIDWEST ON
THURSDAY...PROVIDING UPPER-LEVEL SUPPORT FOR MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS. HAVE THEREFORE INCREASED POPS TO 40
ACROSS THE BOARD AT THAT TIME. NAM-WRF/GFS/ECMWF ALL SUGGEST
PRECIP POTENTIALLY LINGERING INTO THE EVENING HOURS ACROSS AT
LEAST THE SOUTHERN HALF OF THE CWA AS A WEAKENING COLD FRONT
SETTLES SOUTHWARD THURSDAY NIGHT.

LONG TERM...FRIDAY THROUGH MONDAY

UPPER RIDGE AXIS RETROGRADES INTO THE PLAINS FRIDAY AND
SATURDAY...ALLOWING HEIGHTS TO FALL ACROSS ILLINOIS. WITH SURFACE
FRONT TO THE SOUTH AND LIGHT NORTHERLY FLOW IN PLACE...EXPECT TEMPS
TO RETURN TO NEAR NORMAL FOR THIS TIME OF YEAR IN THE LOWER 80S.
AFTER THAT...THERE ARE STRONG INDICATIONS THAT A ZONAL FLOW
PATTERN WILL ESTABLISH ITSELF ACROSS THE CONUS NEXT WEEK THAT
COULD BRING A SERIES OF FRONTAL BOUNDARIES THROUGH THE REGION. IT
IS STILL TOO EARLY TO DETERMINE THE EXACT TIMING OF THESE
FRONTS...ALTHOUGH IT APPEARS THE FIRST WOULD NOT IMPACT ILLINOIS
UNTIL MONDAY AT THE EARLIEST. WILL THEREFORE MAINTAIN THE DRY
FORECAST THROUGH THE EXTENDED.

BARNES

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 25, 11:25 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1125 AM CDT TUE MAY 25 2010

ILZ036-040-041-047-049-050-261100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1125 AM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING.
LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS
WITH ANY STORMS THAT DEVELOP.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER...FROM HAVANA
DOWNSTREAM...FOR SEVERAL MORE DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY.
LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-037-038-042>046-048-051>057-061-062-066-067-071-072-
261100-
CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE-
PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
1125 AM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING.
LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS
WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY.
LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ063-068-073-261100-
CLARK-CRAWFORD-LAWRENCE-
1125 AM CDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHEAST
ILLINOIS...ALONG THE WABASH RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING.
LIGHTNING...SMALL HAIL AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS
WITH ANY STORMS THAT DEVELOP.

MINOR FLOODING WILL CONTINUE ON THE WABASH RIVER...FROM PALESTINE
NORTHWARD...FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY.
LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN THREATS WITH ANY
STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GEELHART

In the hours before

Local storm report, May 25, 8:16 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
816 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     VARNA                   41.04N 89.22W
05/25/2010                   MARSHALL           IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN NEAR RT. 17 AND RT. 89. TIME
            ESTIMATED.

&&

25
Local storm report, May 25, 9:59 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
959 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 NE MONTICELLO         40.05N 88.55W
05/24/2010  E0.88 INCH       PIATT              IL   NWS EMPLOYEE

            TIME ESTIMATED.

&&

GEELHART
Local storm report, May 25, 10:24 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1024 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MINONK                  40.90N 89.04W
05/25/2010  M1.17 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR RAINFALL

0700 AM     HEAVY RAIN       2 NE CISCO              40.03N 88.70W
05/25/2010  M1.45 INCH       PIATT              IL   MESONET

            24 HOUR RAINFALL. COCORAHS REPORT.

&&

25
Local storm report, May 25, 10:26 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             4 SW BEASON             40.11N 89.25W
05/24/2010  E1.00 INCH       LOGAN              IL   MESONET

0735 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/24/2010  M0.75 INCH       SANGAMON           IL   EMERGENCY MNGR

            DIME HAIL AT 1-72 AND VETERANS PARKWAY.

0737 PM     HAIL             CHATHAM                 39.67N 89.70W
05/24/2010  M0.25 INCH       SANGAMON           IL   TRAINED SPOTTER

            PEA SIZED HAIL WEST OF CHATHAM

0738 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/24/2010  M0.25 INCH       SANGAMON           IL   NWS EMPLOYEE

            PEA SIZED HAIL IN NE SIDE OF SPRINGFIELD

0741 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/24/2010  M0.75 INCH       SANGAMON           IL   CO-OP OBSERVER

0747 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/24/2010  M0.50 INCH       SANGAMON           IL   TRAINED SPOTTER

            HALF INCH HAIL ON SW SIDE OF SPRINGFIELD...NEAR CENTNNIAL
            PARK

0749 PM     HAIL             SHERMAN                 39.89N 89.61W
05/24/2010  M0.25 INCH       SANGAMON           IL   NWS EMPLOYEE

0755 PM     HAIL             SPRINGFIELD             39.78N 89.64W
05/24/2010  M0.25 INCH       SANGAMON           IL   TRAINED SPOTTER

            QUARTER INCH HAIL IN SPRINGFIELD

0800 PM     HAIL             2 NE MONTICELLO         40.05N 88.55W
05/24/2010  E0.88 INCH       PIATT              IL   NWS EMPLOYEE

            TIME ESTIMATED.

0803 PM     HAIL             CANTRALL                39.93N 89.68W
05/24/2010  M0.50 INCH       SANGAMON           IL   TRAINED SPOTTER

            HALF INCH HAIL AND SMALL BRANCHES DOWN IN CANTRALL

0807 PM     HAIL             8 E PETERSBURG          40.01N 89.70W
05/24/2010  M0.25 INCH       MENARD             IL   MESONET

            PEA HAIL AND 49 MPH WIND GUST EAST OF PETERSBURG. SWOP.

0830 PM     HAIL             PEKIN                   40.57N 89.63W
05/24/2010  M1.00 INCH       TAZEWELL           IL   PUBLIC

0841 PM     HAIL             PEKIN                   40.57N 89.63W
05/24/2010  M0.88 INCH       TAZEWELL           IL   EMERGENCY MNGR

            PEA TO NICKEL HAIL SOUTH OF PEKIN.

0900 PM     HAIL             LANE                    40.13N 88.85W
05/24/2010  M1.00 INCH       DE WITT            IL   TRAINED SPOTTER

1006 PM     HAIL             2 NE CISCO              40.03N 88.70W
05/24/2010  M0.25 INCH       PIATT              IL   MESONET

1007 PM     HAIL             WINDSOR                 39.44N 88.60W
05/24/2010  M0.25 INCH       SHELBY             IL   TRAINED SPOTTER

            PEA SIZED HAIL AND SMALL BRANCHES DOWN. ESTIMATED WINDS
            35 MPH.

1020 PM     HAIL             MORTON                  40.61N 89.47W
05/24/2010  E0.75 INCH       TAZEWELL           IL   TRAINED SPOTTER

            ON I-74 AT THE MORTON EXIT.

1046 PM     HAIL             MINONK                  40.90N 89.04W
05/24/2010  M0.25 INCH       WOODFORD           IL   LAW ENFORCEMENT

1149 PM     HAIL             3 NE BLOOMINGTON        40.51N 88.93W
05/24/2010  M0.75 INCH       MCLEAN             IL   NWS EMPLOYEE

1158 PM     HAIL             NORMAL                  40.52N 89.00W
05/24/2010  M0.25 INCH       MCLEAN             IL   NWS EMPLOYEE

1200 AM     TSTM WND DMG     VARNA                   41.04N 89.22W
05/25/2010                   MARSHALL           IL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN NEAR RT. 17 AND RT. 89. TIME
            ESTIMATED.

0700 AM     HEAVY RAIN       MINONK                  40.90N 89.04W
05/25/2010  M1.17 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR RAINFALL

0700 AM     HEAVY RAIN       2 NE CISCO              40.03N 88.70W
05/25/2010  M1.45 INCH       PIATT              IL   MESONET

            24 HOUR RAINFALL. COCORAHS REPORT.

&&

25
Special weather statement, May 25, 11:14 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1114 AM CDT TUE MAY 25 2010

ILZ051-052-251715-
CHRISTIAN-SANGAMON-
1114 AM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CHRISTIAN AND SANGAMON
COUNTIES UNTIL 1215 PM CDT...

AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR AUBURN...OR 9 MILES NORTH OF
VIRDEN...MOVING NORTHWEST AT 10 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.

ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED BETWEEN I-55 AND THE
CHRISTIAN COUNTY BORDER...EAST AND SOUTH OF ROCHESTER. THESE ARE
ALSO MOVING NORTHWEST AT 10 MPH...AND WILL BE CAPABLE OF PRODUCING
HAIL AS WELL.

PEOPLE IN CHRISTIAN AND SANGAMON COUNTIES...INCLUDING THE CITIES OF
AUBURN...CHATHAM...LOAMI...NEW BERLIN...AND SPRINGFIELD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3973 8999 3990 8971 3978 8932 3952 8971
TIME...MOT...LOC 1614Z 139DEG 9KT 3963 8974

GEELHART
Local storm report, May 25, 11:40 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1140 AM CDT TUE MAY 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HEAVY RAIN       DIVERNON                39.57N 89.65W
05/25/2010  E2.25 INCH       SANGAMON           IL   FIRE DEPT/RESCUE

            RAINFALL IN AN HOUR.

&&

JANKOWSKI

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:14 PM CDTSpecial Weather StatementILXSangamon61 min
May 24, 8:13 PM CDTSpecial Weather StatementILXMason, Menard, Tazewell62 min
May 24, 8:24 PM CDTSpecial Weather StatementILXDeWitt, Piatt66 min
May 24, 9:29 PM CDTSpecial Weather StatementILXLogan76 min
May 24, 9:52 PM CDTSpecial Weather StatementILXDeWitt68 min
May 24, 11:27 PM CDTSpecial Weather StatementILXMarshall63 min
May 25, 4:51 AM CDTAreal Flood AdvisoryILXTazewell, Woodford6 hr
May 25, 11:14 AM CDTSpecial Weather StatementILXSangamon61 min
May 25, 11:18 AM CDTAreal Flood AdvisoryILXSangamon3 hr
May 25, 11:47 AM CDTSevere Thunderstorm WarningILXSangamon58 min
May 25, 12:04 PM CDTSpecial Weather StatementILXLogan56 min
May 25, 12:07 PM CDTSpecial Weather StatementILXPeoria, Tazewell53 min
May 25, 12:36 PM CDTSpecial Weather StatementILXMenard54 min
May 25, 12:59 PM CDTSpecial Weather StatementILXLogan, Peoria, Tazewell61 min
May 25, 1:28 PM CDTSpecial Weather StatementILXCass, Mason62 min
May 25, 1:40 PM CDTSpecial Weather StatementILXMarshall, Woodford65 min
May 25, 2:00 PM CDTFlash Flood WarningILXMarshall, Woodford3 hr
May 25, 2:09 PM CDTFlash Flood WarningILXTazewell5 hr
May 25, 2:34 PM CDTSpecial Weather StatementILXKnox, Marshall, Stark56 min
May 25, 2:40 PM CDTFlash Flood WarningILXKnox, Marshall, Peoria, Stark5 hr
May 25, 2:58 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark62 min

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.